Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Unexplained pain on right side! I'm SO DESPERATE!!
    avatar
    dolld posted:
    I started having sharp stabbing pains about 4 months ago on my right side, It feels as if it's under my rib cage. I also became short of breath, as if something is sitting on my chest. So I went to the emergency room because non of my pain meds were working. At the time I was taking Nucynta,& Tizinidine. I was also feeling full after eating small amounts of food, I've lost weight about 15lbs no dieting. My doctor had me complete a series of tests which included: A lower abdominal CT scan with dye, Pulmonary tests, heart tests (ekg & stress), chest X-rays, an ultra sound done on my bladder and kidneys, all NEGATIVE. I am a disabled veteran with degenerative disc disease in 3 areas. But my spinal cord stimulator helps with that. I was diagnosed with Fibromyalgia, bone spurs in my neck, and Chronic Fatigue Syndrome. So I know pain, I live with it daily. The hospital thought it was Serotonin Syndrome because Pristiq , which I take for depression conflicted with the high dose of Nucynta. So I was switched to a new medication called Opana for pain which does't help much. I was finally told it could be muscular skeletal pain, and given 500 mg of Naproxen twice a day,to take in addition to the Opana still no relief. My muscle relaxer,Tizinidine 4mg just makes me sleepy. Any ideal what this could be? This pain is too much! I tried to have myself admitted to the psych ward, SERIOUSLY, but they said I wasn't crazy. But this pain is OVERWHELMING! I'm hurting right now, but after 3 trips to the ER, just to be sent home is crazy!! Anybody out there with ANY suggestions please offer! Thanks!
    Reply
     
    avatar
    DaniNoelle responded:
    What you are / have been going through sounds very familiar. A little background on me, I had a spinal fusion years ago and well have been on pain meds though the years. Out of nowhere 2 years ago I started having pain in my abdomin as well, it took several scans and trials on this med or that med, nothing worked. I couldn't eat because everytime I consumed anything (including a drink of water) it would be excruciating, I went down to 114 lbs, (I'm 5'7", I was so thin I looked like skin on bone). Well I finally went to a gastroenterologist and had a colonoscopy, nothing showed up on that, but then an endoscopy, they found that I had 2 ulcers, I was put on a new drug that actually started healing them and within a week I was able to eat again. I hope that this helps as somewhere new to start.
     
    avatar
    dolld replied to ctbeth's response:
    Hi CTB,
    I just wanted to take the time to say " Thank You " for responding to my questions. So far, still no diagnosis. I even tried to sign myself into the psych ward!! I've been so desperate. But I'm still hanging in and praying for healing! Again, thank you for caring.

    Doll
     
    avatar
    dolld replied to annette030's response:
    Thank you Annette! I'm trying to stay positive.

    Doll
     
    avatar
    dolld replied to DaniNoelle's response:
    Hi DaniNoelle,

    I read your response and insisted on having an endoscope, but unfortunately, or fortunately, it came back NEGATIVE! So, onto the next test! But thank you for responding and listening.
    Doll


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Be the first to post a Tip!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.